MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-4-HX-ES
Medical Device Problem Codes Break (1069); Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received report regarding an axium coil that had resistance during delivery and another axium coil that detached premature or broke/separated during the same procedure.The patient was undergoing a coil embolization procedure to treat a right anterior communicating artery (acom) ruptured saccular aneurysm.The aneurysm max diameter was 5mm and the neck diameter was 3mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the axium coils and all accessory devices were prepared per the instructions for use (ifu).The microcatheter was delivered in place for the embolization procedure.Continuous catheter flush was administered during the procedure.The axum coil (model: qc-2-6-3d, lot: 227053086) had significant resistance during delivery through the middle segment of the microcatheter.It was removed and replaced with another size bare axium 3d (qc-2-4-3d) which was delivered and deployed successfully.During the same procedure another axium coil (model: apb-1.5-4-hx, lot: 227008025) was being used.There was friction or some difficulty during delivery of the coil.During the filling process, the surgeon said the coil was stretched.The physician had attempted to reposition the coil twice but no attempt had been made to detach the coil.The physician did not rotate the delivery pusher.It was noted in the reported information that the coil broke or separated prematurely but was still retrieved back with the coil pusher and no additional intervention was required.The coil was replaced to continue the procedure.There was no damaged observed to the catheter.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Continuation of d10: product id qc-2-6-3d (lot: 227053086); product type: ; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the coils came out of the introducer sheath smoothly.The catheter was not a medtronic product.
 
Additional Manufacturer Narrative
Product analysis#: (b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium prime inner pouch; within a dispenser coil and within an introducer sheath.The unknown micro catheter used in the event was not returned for analysis.An axium device was also returned and will be addressed in pli-10.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The distal ~14.0cm of the axium prime pusher was found bent/kinked (figure g).The coin was found still against the lumen stop (figure h).The shield coil was found broken (figures h & i).The axium prime implant coil was already detached and not returned for analysis.The retainer ring was found slightly damaged (figure j).Testing/analysis: the axium prime coil could not be used for resistance testing due to the damaged condition and the implant was already detached.The release wire portion extending out of the retainer ring was measured to be ~0.004¿, which is within specification (specification: 0.002¿ ¿ 0.005¿) conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was likely to have occurred as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, incompatible micro catheter, or tortuous anatomy.The customer report of ¿coil stretch¿ could not be confirmed as the implant was not returned but is likely to have occurred.In addition, the returned axium prime shield coil was found broken and the distal pusher was found bent/kinked.The customer reported the coil came out of the introducer sheath smoothly during preparation and did not report any damages found with the coil, therefore, it is likely the found damages and the reported coil stretch occurred due to advancing/retracting against the reported resistance.Customer reported vessel tortuosity as moderate.Therefore, the root cause could not be determined.The customer report of ¿coil separation/break¿ was confirmed.The likely cause of the coil premature detachment was either the damaged retainer ring, causing the implant detach element to slip out; or due to the multiple bends/kinks, causing the release wire to temporarily retract out of the retainer ring/lumen stop.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20009042
Report Number9612164-2024-03764
Device Sequence Number4431515
Product Code KRD
UDI-Device Identifier00847536020962
UDI-Public00847536020962
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2026
Device Model NumberAPB-1.5-4-HX-ES
Device Catalogue NumberAPB-1.5-4-HX-ES
Device Lot Number227008025
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer08/21/2024
10/09/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/05/2024
10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age45 YR
Patient SexMale